Skip to main content

Does Tasigna (nilotinib) cause hair loss?

Medically reviewed by Melisa Puckey, BPharm. Last updated on July 7, 2021.

Official answer

by Drugs.com

Yes, Tasigna can cause hair loss as a side effect.
In Tasigna clinical trials 11% to 13% of patients developed alopecia (hair loss).


Tasigna is a cancer medicine that is used to treat Philadelphia chromosome positive chronic myeloid leukemia (Ph+ CML).


Other medications used to treat Ph+ CML are Bosulif, Gleevec and Sprycel which have varying rates of hair loss according to clinical trials.

Medication Hair Loss Rate
Bosulif (bosutinib) Not listed
Gleevec (imatinib mesylate) 1% - 10%
Sprycel (dasatinib) 1% - 10%
Tasigna (nilotinib) 11% - 13%

If you are concerned about hair loss and you are taking Tasigna you should speak to your healthcare provider.

References
  • Gleevec Professional Medication Information: https://www.drugs.com/pro/gleevec.html
  • Tasigna Professional Medication Information: https://www.drugs.com/pro/tasigna.html
  • Bosulif Professional Medication Information: https://www.drugs.com/pro/bosulif.html
  • Sprycel Professional Medication Information: https://www.drugs.com/pro/sprycel.html

Related medical questions

Drug information

Related support groups